August  2012, 6(3): 259-272. doi: 10.3934/amc.2012.6.259

List decoding of matrix-product codes from nested codes: An application to quasi-cyclic codes

1. 

Department of Mathematics, Universidad Jaume I, Campus Riu Sec, 12071, Castellón de la plana, Spain

2. 

DTU-Mathematics, Technical University of Denmark, Matematiktorvet, Building 303, 2800 Kgs. Lyngby, Denmark

3. 

Department of Mathematical Sciences, Aalborg University, Fr. Bajersvej 7G, 9920-Aalborg Øst, Denmark

Received  March 2011 Revised  January 2012 Published  August 2012

A list decoding algorithm for matrix-product codes is provided when $C_1, ..., C_s$ are nested linear codes and $A$ is a non-singular by columns matrix. We estimate the probability of getting more than one codeword as output when the constituent codes are Reed-Solomon codes. We extend this list decoding algorithm for matrix-product codes with polynomial units, which are quasi-cyclic codes. Furthermore, it allows us to consider unique decoding for matrix-product codes with polynomial units.
Citation: Fernando Hernando, Tom Høholdt, Diego Ruano. List decoding of matrix-product codes from nested codes: An application to quasi-cyclic codes. Advances in Mathematics of Communications, 2012, 6 (3) : 259-272. doi: 10.3934/amc.2012.6.259
References:
[1]

P. Beelen and K. Brander, Key equations for list decoding of Reed-Solomon codes and how to solve them, J. Symbolic Comput., 45 (2010), 773-786. doi: 10.1016/j.jsc.2010.03.010.  Google Scholar

[2]

T. Blackmore and G. H. Norton, Matrix-product codes over $\mathbb F_q$, Appl. Algebra Engrg. Comm. Comput., 12 (2001), 477-500. doi: 10.1007/PL00004226.  Google Scholar

[3]

I. I. Dumer, Concatenated codes and their multilevel generalizations, in "Handbook of Coding Theory,'' North-Holland, Amsterdam, (1998), 1911-1988.  Google Scholar

[4]

P. Elias, List decoding for noisy channels, Rep. No. 335, Research Laboratory of Electronics, MIT, Cambridge, MA, 1957.  Google Scholar

[5]

V. Guruswami and A. Rudra, Better binary list decodable codes via multilevel concatenation, IEEE Trans. Inform. Theory, 55 (2009), 19-26. doi: 10.1109/TIT.2008.2008124.  Google Scholar

[6]

V. Guruswami and M. Sudan, Improved decoding of Reed-Solomon and algebraic-geometry codes, IEEE Trans. Inform. Theory, 45 (1999), 1757-1767. doi: 10.1109/18.782097.  Google Scholar

[7]

F. Hernando, K. Lally and D. Ruano, Construction and decoding of matrix-product codes from nested codes, Appl. Algebra Engrg. Comm. Comput., 20 (2009), 497-507. doi: 10.1007/s00200-009-0113-5.  Google Scholar

[8]

F. Hernando and D. Ruano, New linear codes from matrix-product codes with polynomial units, Adv. Math. Commun., 4 (2010), 363-367. doi: 10.3934/amc.2010.4.363.  Google Scholar

[9]

T. Kasami, A Gilbert-Varshamov bound for quasi-cyclic codes of rate 1/2, IEEE Trans. Inform. Theory, IT-20 (1974), 679. doi: 10.1109/TIT.1974.1055262.  Google Scholar

[10]

K. Lally, Quasicyclic codes - some practical issues, in "Proceedings of 2002 IEEE International Symposium on Information Theory,'' 2002. Google Scholar

[11]

K. Lally and P. Fitzpatrick, Algebraic structure of quasicyclic codes, Discrete Appl. Math., 111 (2001), 157-175. doi: 10.1016/S0166-218X(00)00350-4.  Google Scholar

[12]

K. Lee and M. E. O'Sullivan, List decoding of Reed-Solomon codes from a Gröbner basis perspective, J. Symbolic Comput., 43 (2008), 645-658. doi: 10.1016/j.jsc.2008.01.002.  Google Scholar

[13]

R. R. Nielsen and T. Høholdt, Decoding Reed-Solomon codes beyond half the minimum distance, in "Coding Theory, Cryptography and Related Areas (Guanajuato, 1998),'' Springer, Berlin, (2000), 221-236.  Google Scholar

[14]

F. Özbudak and H. Stichtenoth, Note on Niederreiter-Xing's propagation rule for linear codes, Appl. Algebra Engrg. Comm. Comput., 13 (2002), 53-56. doi: 10.1007/s002000100091.  Google Scholar

[15]

W. C. Schmid and R. Schürer, "Mint,'', Dept. of Mathematics, ().   Google Scholar

[16]

J. M. Wozencraft, List decoding, in "Quarterly Progress Report,'' MIT, Cambridge, MA, (1958), 90-95. Google Scholar

show all references

References:
[1]

P. Beelen and K. Brander, Key equations for list decoding of Reed-Solomon codes and how to solve them, J. Symbolic Comput., 45 (2010), 773-786. doi: 10.1016/j.jsc.2010.03.010.  Google Scholar

[2]

T. Blackmore and G. H. Norton, Matrix-product codes over $\mathbb F_q$, Appl. Algebra Engrg. Comm. Comput., 12 (2001), 477-500. doi: 10.1007/PL00004226.  Google Scholar

[3]

I. I. Dumer, Concatenated codes and their multilevel generalizations, in "Handbook of Coding Theory,'' North-Holland, Amsterdam, (1998), 1911-1988.  Google Scholar

[4]

P. Elias, List decoding for noisy channels, Rep. No. 335, Research Laboratory of Electronics, MIT, Cambridge, MA, 1957.  Google Scholar

[5]

V. Guruswami and A. Rudra, Better binary list decodable codes via multilevel concatenation, IEEE Trans. Inform. Theory, 55 (2009), 19-26. doi: 10.1109/TIT.2008.2008124.  Google Scholar

[6]

V. Guruswami and M. Sudan, Improved decoding of Reed-Solomon and algebraic-geometry codes, IEEE Trans. Inform. Theory, 45 (1999), 1757-1767. doi: 10.1109/18.782097.  Google Scholar

[7]

F. Hernando, K. Lally and D. Ruano, Construction and decoding of matrix-product codes from nested codes, Appl. Algebra Engrg. Comm. Comput., 20 (2009), 497-507. doi: 10.1007/s00200-009-0113-5.  Google Scholar

[8]

F. Hernando and D. Ruano, New linear codes from matrix-product codes with polynomial units, Adv. Math. Commun., 4 (2010), 363-367. doi: 10.3934/amc.2010.4.363.  Google Scholar

[9]

T. Kasami, A Gilbert-Varshamov bound for quasi-cyclic codes of rate 1/2, IEEE Trans. Inform. Theory, IT-20 (1974), 679. doi: 10.1109/TIT.1974.1055262.  Google Scholar

[10]

K. Lally, Quasicyclic codes - some practical issues, in "Proceedings of 2002 IEEE International Symposium on Information Theory,'' 2002. Google Scholar

[11]

K. Lally and P. Fitzpatrick, Algebraic structure of quasicyclic codes, Discrete Appl. Math., 111 (2001), 157-175. doi: 10.1016/S0166-218X(00)00350-4.  Google Scholar

[12]

K. Lee and M. E. O'Sullivan, List decoding of Reed-Solomon codes from a Gröbner basis perspective, J. Symbolic Comput., 43 (2008), 645-658. doi: 10.1016/j.jsc.2008.01.002.  Google Scholar

[13]

R. R. Nielsen and T. Høholdt, Decoding Reed-Solomon codes beyond half the minimum distance, in "Coding Theory, Cryptography and Related Areas (Guanajuato, 1998),'' Springer, Berlin, (2000), 221-236.  Google Scholar

[14]

F. Özbudak and H. Stichtenoth, Note on Niederreiter-Xing's propagation rule for linear codes, Appl. Algebra Engrg. Comm. Comput., 13 (2002), 53-56. doi: 10.1007/s002000100091.  Google Scholar

[15]

W. C. Schmid and R. Schürer, "Mint,'', Dept. of Mathematics, ().   Google Scholar

[16]

J. M. Wozencraft, List decoding, in "Quarterly Progress Report,'' MIT, Cambridge, MA, (1958), 90-95. Google Scholar

[1]

Irene Márquez-Corbella, Edgar Martínez-Moro, Emilio Suárez-Canedo. On the ideal associated to a linear code. Advances in Mathematics of Communications, 2016, 10 (2) : 229-254. doi: 10.3934/amc.2016003

[2]

María Chara, Ricardo A. Podestá, Ricardo Toledano. The conorm code of an AG-code. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021018

[3]

Laura Luzzi, Ghaya Rekaya-Ben Othman, Jean-Claude Belfiore. Algebraic reduction for the Golden Code. Advances in Mathematics of Communications, 2012, 6 (1) : 1-26. doi: 10.3934/amc.2012.6.1

[4]

Serhii Dyshko. On extendability of additive code isometries. Advances in Mathematics of Communications, 2016, 10 (1) : 45-52. doi: 10.3934/amc.2016.10.45

[5]

Fernando Hernando, Diego Ruano. New linear codes from matrix-product codes with polynomial units. Advances in Mathematics of Communications, 2010, 4 (3) : 363-367. doi: 10.3934/amc.2010.4.363

[6]

Olof Heden. The partial order of perfect codes associated to a perfect code. Advances in Mathematics of Communications, 2007, 1 (4) : 399-412. doi: 10.3934/amc.2007.1.399

[7]

Sascha Kurz. The $[46, 9, 20]_2$ code is unique. Advances in Mathematics of Communications, 2021, 15 (3) : 415-422. doi: 10.3934/amc.2020074

[8]

Selim Esedoḡlu, Fadil Santosa. Error estimates for a bar code reconstruction method. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1889-1902. doi: 10.3934/dcdsb.2012.17.1889

[9]

Michael Kiermaier, Johannes Zwanzger. A $\mathbb Z$4-linear code of high minimum Lee distance derived from a hyperoval. Advances in Mathematics of Communications, 2011, 5 (2) : 275-286. doi: 10.3934/amc.2011.5.275

[10]

M. Delgado Pineda, E. A. Galperin, P. Jiménez Guerra. MAPLE code of the cubic algorithm for multiobjective optimization with box constraints. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 407-424. doi: 10.3934/naco.2013.3.407

[11]

Jorge P. Arpasi. On the non-Abelian group code capacity of memoryless channels. Advances in Mathematics of Communications, 2020, 14 (3) : 423-436. doi: 10.3934/amc.2020058

[12]

Andrew Klapper, Andrew Mertz. The two covering radius of the two error correcting BCH code. Advances in Mathematics of Communications, 2009, 3 (1) : 83-95. doi: 10.3934/amc.2009.3.83

[13]

Masaaki Harada, Takuji Nishimura. An extremal singly even self-dual code of length 88. Advances in Mathematics of Communications, 2007, 1 (2) : 261-267. doi: 10.3934/amc.2007.1.261

[14]

José Gómez-Torrecillas, F. J. Lobillo, Gabriel Navarro. Information--bit error rate and false positives in an MDS code. Advances in Mathematics of Communications, 2015, 9 (2) : 149-168. doi: 10.3934/amc.2015.9.149

[15]

M. De Boeck, P. Vandendriessche. On the dual code of points and generators on the Hermitian variety $\mathcal{H}(2n+1,q^{2})$. Advances in Mathematics of Communications, 2014, 8 (3) : 281-296. doi: 10.3934/amc.2014.8.281

[16]

Sihuang Hu, Gabriele Nebe. There is no $[24,12,9]$ doubly-even self-dual code over $\mathbb F_4$. Advances in Mathematics of Communications, 2016, 10 (3) : 583-588. doi: 10.3934/amc.2016027

[17]

Anna-Lena Horlemann-Trautmann, Kyle Marshall. New criteria for MRD and Gabidulin codes and some Rank-Metric code constructions. Advances in Mathematics of Communications, 2017, 11 (3) : 533-548. doi: 10.3934/amc.2017042

[18]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[19]

Pedro Branco. A post-quantum UC-commitment scheme in the global random oracle model from code-based assumptions. Advances in Mathematics of Communications, 2021, 15 (1) : 113-130. doi: 10.3934/amc.2020046

[20]

Terry Shue Chien Lau, Chik How Tan. Polynomial-time plaintext recovery attacks on the IKKR code-based cryptosystems. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020132

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (103)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]